Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What is cathartic colon? Using laxatives continuously. Symptoms of incomplete evacuation, abdominal pain. Treatment?

Hi. I was interested in finding out more about cathartic colon . I have taken laxatives every day for 3-4 years. Most recently I take 10 senokat tablets per day. I exhibit the symptoms described on many sites and find that incomplete evacuation and abdominal pain are practically daily. I often now have to use suppositories in addition. I wanted to know how best to treat this and where the leading doctors for this field are in Sydney and the UK. Thank you
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response

Cathartic colon takes more than 15 year to develop due to the use of Irritating stimulant type laxative.

It will result in neuromuscular incoordination due to chronically increased muscle activity.

So judicial use of senokot is advised.

Evaluate yourself with a gastroenterologist for chronic constipation.
Answered: Sun, 16 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor